MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20300301US
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A regional business manager reported an end user experienced an issue when using a nanoknife 3.0 generator.Upon startup of the unit, a "reboot and select proper boot device or insert boot media in select boot device and press a key" message displayed.The nk was rebooted 6 to 10 times unsuccessfully.Unable to proceed further, and with an increase delay of ga for 1 hour, they determined to switch to thermal ablation by neuwave for a partial / suboptimal thermal ablation where feasible.Lesion still encompassing bile ducts in hilum area.The patient was reported as stable post procedure but will need another round of ire for the remaining lesion.This event has been assessed as a reportable due to patient safety risk, as the patient was under anesthesia for greater than 30 minutes without treatment provided during that time due to malfunction of the unit.
 
Additional Manufacturer Narrative
Returned for evaluation was nanoknife unit, sn (b)(6).The service center performed a visual inspection and decontaminated this device.No problems found.First functional test failed because the device didn't boot up.Failure to locate boot media (insert boot media in selected boot device and press a key message and black screen) this error was caused by a broken motherboard.They replaced the motherboard.After replacement the service center also replaced the battery from the new motherboard because the voltage of the coin battery was low.Device booted up without problems but the service center noticed the touchscreen wasn't working.This was caused by a bad connection between the usb cable from the motherboard to the connector on the touchscreen.The service center reconnected the cable and secured it with rtv to be sure it can't get loose.The reported complaint description is confirmed.The device did not boot up and showed "failure to locate boot media (insert boot media in selected boot device" and "press a key message".This error was caused by a faulty motherboard.The coin battery was replaced due to being low.In addition, after the motherboard and coin battery were replaced, the touch screen was not working due to a bad/loose connection between the usb cabel from the motherboard to the connector on the touch screen.The root cause for the treatment manager boot test failure was determined to be caused by a faulty motherboard, which was replaced.This is the first reported error of this unit for treatment manager boot test failure.This is the first time the motherboard has been replaced.The root cause for the display fault was determined to be caused by a loose connection between the mother board and touchscreen, which was reconnected and secured with rtv.This is the first reported error of this unit for display fault.This is the first time the loose connection had to be secured.The unit was tested with the new motherboard and connector secrured per svc-002-s10 functional test and svc-027 electrical safety test and met all acceptance criteria.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution; i.E.No ncr associated with reported failure mode.This unit has had no previous complaint related service orders performed.Labeling review: per current user manual 16795933-21, rev.A (page 18): section 5: system operation 5.1 procedure overview an overview of a typical nanoknife ablation procedure is listed below.Refer to subsequent sections of this user manual for detail usage instruction on operation of the nanoknife generator.5.1.1 procedure setup (before patient enters procedure room): 1.Plug in the nanoknife generator and cardiac gating device into a grounded power outlet within the procedure room.2.Power on the nanoknife generator.The nanoknife generator will initiate and complete a power-on self-test (post).3.Attach the double pedal footswitch to the nanoknife generator.5.1.2 patient preparation 4.Prepare patient for general anesthesia.5.Position patient into appropriate position for anticipated nanoknife single electrode probe insertion (e.G., supine, prone, lateral, lithotomy)."maintenance should be carried out only by trained personnel.The generator must undergo periodic preventative maintenance as specified in the maintenance and service (section 9).Avoid moving the device when powered on.Avoid jarring the equipment during transport.System location: the generator must be installed and operated in an environment that conforms to the operating conditions specified in section 10.4.The generator must be installed on rigid surfaces suitable to withstand its weight.Maintenance calibration required every 12 months by an authorized service agent." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
Adsditioanl information: the touchscreen was not working.

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21304096
Report Number1319211-2025-00014
Device Sequence Number20838108
Product Code OAB
UDI-Device IdentifierH78720300301US0
UDI-PublicH78720300301US0
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300301US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexMale